I have used prograf , not the generic for the three years since transplant. Insurance wants me to use the generic. What are the differences, risks, and reasons for not changing?
22 Jun 2010
Generics should work in the same way that the original brand worked, as it contains the stated amount of medicine. Different companies use different ingredients (active ingredient is the same) to make up the pills and some people may experience adverse symptoms mainly because they can not tolerate the different excipient combination. Most people should not have any therapeutic difference between the original brand and the generic brand.
10 May 2012
I was liver transplanted 4/99 and led an extremely active life, working full time+ in Real Estate sales with an active social life and, in every way, I felt normal. I had been successfully taking prograf (no rejection episodes at all) until October 2009 when the insurance company switched me to the generic tacrolimus. After approximately 30 days or so I was hospitalized with severe depression, chills and fever, sweats and a host of other side effects that I can not recall, except to say that I was very, very afraid. The local hospital could not figure it out but when I demanded to be placed back on Prograf, within 48 hours of the medication change, the depression began to lift, chills went away, fever declined and, after a total of a 5 day hospital stay I was back to normal. Despite what all the medical publications say and what your doctors will tell you, tacrolimus and Prograf and not equal. Be very, very careful
- Prograf Information for Consumers
- Prograf Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prograf (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i had a kidney transplant back in '95 and have been on prograf since. medco just wrote that they will do all future refills with the new generic
4 answers • 1 Oct 2009
... anybody else experienced this and if so what did your Doctor recomend you do to eliminate the itching?
1 answer • 18 Aug 2012